Alert archive / Nebraska / Blizzard Warnings in 2026

Blizzard Warning 1, NWS North Platte, NE

March 14, 2026Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this blizzard warning at Mar 14, 2026, 11:58 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 11:58 PM CDT (04:58 UTC)
Expired
Mar 15, 2026, 7:00 PM CDT
In force
19 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS43 KLBF 150458
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1158 PM CDT Sat Mar 14 2026

NEZ007-010-160000-
/O.UPG.KLBF.WS.W.0002.000000T0000Z-260316T0000Z/
/O.NEW.KLBF.BZ.W.0001.260315T0458Z-260316T0000Z/
Boyd-Holt-
Including the cities of Butte, Lynch, Spencer, Atkinson, and
O'Neill
1158 PM CDT Sat Mar 14 2026

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Blizzard conditions. Additional snow accumulations between 
  2 and 4 inches. Winds gusting as high as 60 mph.

* WHERE...Boyd and Holt Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Whiteout conditions are expected and will make travel 
  treacherous and potentially life-threatening. Plan on slippery 
  road conditions. Widespread blowing snow could significantly 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

NEZ004-026-027-160000-
/O.EXA.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Sheridan-Blaine-Loup-
Including the cities of Brewster, Taylor, Rushville, Gordon,
Dunning, and Purdum
1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
SUNDAY...

* WHAT...Snow. Additional snow accumulations up to 3 inches. Winds 
  gusting as high as 60 mph.

* WHERE...Blaine, Loup, and Sheridan Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Plan on slippery road conditions. Strong winds could 
  create areas of blowing snow and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

NEZ005-006-008-009-028-029-094-160000-
/O.CON.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Eastern Cherry-Keya Paha-Brown-Rock-Garfield-Wheeler-Western
Cherry-
Including the cities of Merriman, Kilgore, Eli, Valentine,
Bartlett, Bassett, Cody, Springview, Rose, Burwell, Ainsworth,
and Ericson
1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM 
MDT/ SUNDAY...

* WHAT...Snow. Additional snow accumulations up to 3 inches. Winds 
  gusting as high as 60 mph.

* WHERE...A portion of north central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Richie
2 follow-up statements
293 
WWUS43 KLBF 151755
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1255 PM CDT Sun Mar 15 2026

NEZ004-005-094-151900-
/O.CAN.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Cody, Gordon, Valentine, Merriman, Eli,
Kilgore, and Rushville
1255 PM CDT Sun Mar 15 2026 /1155 AM MDT Sun Mar 15 2026/

...WINTER WEATHER ADVISORY IS CANCELLED...

While snow has come to an end across this area, some gusty winds up 
to 50 mph could still be possible through the afternoon leading to 
some isolated blowing and drifting snow.

$$

NEZ007-010-160000-
/O.CON.KLBF.BZ.W.0001.000000T0000Z-260316T0000Z/
Boyd-Holt-
Including the cities of Lynch, Butte, O'Neill, Spencer, and
Atkinson
1255 PM CDT Sun Mar 15 2026

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  one inch. Winds gusting as high as 55 mph.

* WHERE...Boyd and Holt Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Whiteout conditions are expected and will make travel 
  treacherous and potentially life-threatening. Plan on slippery 
  road conditions. Widespread blowing snow could significantly 
  reduce visibility. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

NEZ006-008-009-026>029-160000-
/O.CON.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler-
Including the cities of Dunning, Ainsworth, Brewster, Taylor,
Bassett, Ericson, Purdum, Springview, Bartlett, Rose, and Burwell
1255 PM CDT Sun Mar 15 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...

* WHAT...Blowing snow. Winds gusting as high as 60 mph.

* WHERE...A portion of north central Nebraska.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Widespread blowing snow could significantly reduce 
  visibility. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Kulik
782 
WWUS43 KLBF 152355
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
655 PM CDT Sun Mar 15 2026

NEZ007-010-160100-
/O.EXP.KLBF.BZ.W.0001.000000T0000Z-260316T0000Z/
Boyd-Holt-
Including the cities of Butte, Atkinson, Lynch, Spencer, and
O'Neill
655 PM CDT Sun Mar 15 2026

...BLIZZARD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The threat for blizzard conditions has ended. Blowing snow may still 
reduce visibility below one mile at times this evening.

$$

NEZ006-008-009-026>029-160100-
/O.EXP.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler-
Including the cities of Taylor, Rose, Brewster, Bartlett,
Springview, Burwell, Ainsworth, Ericson, Dunning, Bassett, and
Purdum
655 PM CDT Sun Mar 15 2026

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The threat for widespread blowing snow has ended. Patchy blowing 
snow this evening may briefly reduce visibility under two miles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Richie

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 14, 6:36 PM CDT, 5 hours 22 minutes earlier. Its key messages:

  • Moderate to high confidence in accumulating snowfall across northern Nebraska Saturday night and into Sunday.
  • High confidence in gusty north northwest winds on Sunday. -Moderate to high confidence in dry conditions along with above normal temperatures through next week.
Area forecast discussion, Mar 14, 6:36 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
636 PM CDT Sat Mar 14 2026

.KEY MESSAGES...

- Moderate to high confidence in accumulating snowfall across
northern Nebraska Saturday night and into Sunday.

- High confidence in gusty north northwest winds on Sunday.

-Moderate to high confidence in dry conditions along with above
normal temperatures through next week.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 208 PM CDT Sat Mar 14 2026

Dry conditions will continue through this afternoon and into early
evening as high pressure slowly slides off to the east. Some
stronger westerly winds with gusts up to 50 mph across the
Panhandle. Gusts greater than 30 mph will be possible through the
early evening for most areas west of US-83.

The main concern in the short term will be the arrival of a winter
system tonight. This system will bring the potential for snow across
northern Nebraska as well as strong winds to much of north central
and western Nebraska. As this system tracks eastward tonight,
precipitation on the northern and western sides of the low will
bring some much needed precipitation to portions of northern
Nebraska. Precipitation will develop early this evening as the front
begins to push into the region. Showers become more widespread by
late evening and into the overnight hours for areas generally along
and north of a line from Ogallala to O'Neill. With temperatures
above freezing through at least Midnight CT, precipitation will
remain all liquid. Colder temperatures begin to push into the region
after Midnight allowing a changeover to rain/snow and eventually all
snow. The best potential for accumulating snow will still exist
across northern Nebraska, basically north of US-20. Up to 2 inches
could be seen in these areas with the heaviest snowfall across Holt
and Boyd counties where up to 3 inches could be possible. Have
issued a Winter Storm Warning for these two counties to account for
the heavier snowfall. For counties eastward through Cherry county as
well as Garfield and Wheeler counties, have issued a Winter Weather
Advisory as slightly lesser amounts are expected. A very sharp
gradient will exist on the southern end of the system, however,
where this gradient/cut-off sets up is still uncertain. Adjustments
in the winter headlines may be needed if the gradient sets up more
south or north of current thinking.

In addition to snowfall, this system will bring some very gusty
winds to the region tonight and into Sunday as the low begins to
deepen and push through the central Plains. Most locations will see
at least 55 mph wind gusts with several places across southwest and
north central Nebraska seeing up to 65 to 70 mph. Have upgraded the
entire forecast area to a High Wind Warning due to these very strong
wind gusts. This will create counties across the north with both a
High Wind Warning and a winter headline. Have gone this option
instead of issuing a blizzard warning at this time as confidence
remains fairly low that visibility will drop below 1/4 mile for more
than 3 hours. Still, these strong wind gusts will create localized
areas of blowing and drifting snow as well as decreased visibility
in falling and blowing snow. Expect some travel difficulties as
well, even after the snow has ended by late afternoon as stronger
winds continue into early evening before diminishing.

Behind the departing system, much colder air will push into the
region. Lows on Sunday night will drop into the single digits across
northern Nebraska with wind chill values approaching 15  to 18 below
zero. While not quite headline criteria, this cold air combined with
recent snowfall will make for some bitter conditions Sunday night
and into Monday morning. If temperatures drop a few more degrees or
winds increase a little Sunday night, headlines may need to be
considered.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 208 PM CDT Sat Mar 14 2026

High pressure will build back into the region early next week
bringing with it a return to dry and warmer conditions. Temperatures
will gradually warm back up through mid-week, with highs returning
back into the mid to upper 80s by Thursday. Latest probabilities of
seeing over 85 degrees on Thursday are above 50 percent for much of
north central Nebraska and even up to 90 percent for locations south
of I-80. The probability of seeing over 90 degrees is still over 50
percent for much of southwest Nebraska. Latest EFI remains high (0.8
to 0.9) with marginal SoT (between 0 and 1) increasing confidence
that more extreme, potentially record-breaking, maximum temperatures
may occur on Thursday. Therefore, would not be surprised to see
temperatures increase in the next day or two. Speaking of records,
record highs currently sit at 90, 85, 86, and 87 at North Platte,
Valentine, Broken Bow, and Imperial respectively. If temperatures do
increase into the upper 80s to low 90s by late week, most if not all
of these sites will have the opportunity to break new records. EFI
and SoT values remain high through next Saturday which only
increases confidence that the warm temperatures will continue
through the first part of next weekend.

There is a low end chance of some isolated precipitation on Monday
night and into Tuesday as a shortwave pushes across the northern
Plains. At this time, confidence is low in development and any
precipitation that does develop is expected to be light with little
in the way of QPF. Therefore, confident in continuing to advertise a
generally dry forecast through the middle of next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 635 PM CDT Sat Mar 14 2026

VFR conditions are expected to prevail across western and north
central Nebraska through the rest of the evening across western and
north central Nebraska. However, around midnight, a cold front
tracking into the region brings chances of rain and snow showers
across northern Nebraska, and combined with strong gusty winds may
bring conditions quickly down to LIFR. Along with the cold front,
strong gusty northwesterly winds are expected, with gusts beginning
prior to midnight across the region. Winds remain strong and gusty
throughout the night, and gain in intensity throughout the day.
Condtions across the rest of the region are expected to drop to MVFR
due to lower ceilings through the morning. By the afternoon,
expecting a return to VFR conditions, but will still be very gusty,
with peak gusts across the region in excess of 50 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
NEZ204-206-209-210-219.
High Wind Warning from 10 PM CDT /9 PM MDT/ this evening to 7
PM CDT /6 PM MDT/ Sunday for NEZ004>010-022>029-035>038-
056>059-069>071-094.
Winter Weather Advisory from 10 PM CDT /9 PM MDT/ this evening
to 7 PM CDT /6 PM MDT/ Sunday for NEZ005-006-008-009-028-029-
094.
Winter Storm Warning from 10 PM this evening to 7 PM CDT
Sunday for NEZ007-010.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Richie
Hazardous weather outlook, Mar 14, 2:08 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
208 PM CDT Sat Mar 14 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-151915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
208 PM CDT Sat Mar 14 2026 /108 PM MDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Accumulating snow returns tonight as a winter system tracks through
the region. Snowfall up to 3 inches is possible in locations along
and north of US-20. Winter headlines are now in effect for portions
of northern Nebraska where the highest snowfall accumulations are
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds return on Sunday with gusts up to 70 mph across portions
of southwest and north central Nebraska. These winds combined with
falling snow across northern Nebraska will create areas of blowing
and drifting snow as well as reduced visibility. A High Wind Warning
is now in effect for the entire forecast area.

Wind chill values will drop into the 15 to 19 below zero range across
northern Nebraska on Sunday night and into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Blizzard Warnings in Nebraska, 2026Every blizzard warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.